Positive solutions for boundary value problems of nonlinear fractional differential equation. (English) Zbl 1185.26011

The authors study the following nonlinear fractional boundary problem
\[ D^{\alpha}_{0+}u(t) + f(t,u(t))= 0,\quad 0<t<1,\;3<\alpha \leq 4, \]
\[ u(0)=u'(0)=u''(0)=u''(1)=0, \]
where \(f \in C([0,1]\times [0,+\infty), (0, +\infty))\) and \(D^{\alpha}_{0+}\) is the Riemann-Liouville fractional derivative. By using the method of lower and upper solutions and fixed point theorems, the existence of positive solutions of the fractional boundary problem above is established. An example is provided to illustrate the obtained results.


26A33 Fractional derivatives and integrals
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
34B27 Green’s functions for ordinary differential equations
Full Text: DOI EuDML


[1] Samko, S.G.; Kilbas, A.A.; Marichev, O.I., Fractional integrals and derivatives. theory and applications, (1993), Gordon and Breach Yverdon · Zbl 0818.26003
[2] Podlubny, I., ()
[3] Kilbas, A.A.; Srivastava, H.M.; Trujillo, J.J., ()
[4] Lakshmikantham, V.; Vatsala, A.S., Basic theory of fractional differential equations, Nonlinear anal., 69, 2677-2682, (2008) · Zbl 1161.34001
[5] Lakshmikantham, V.; Vatsala, A.S., General uniqueness and monotone iterative technique for fractional differential equations, Appl. math. lett., 21, 828-834, (2008) · Zbl 1161.34031
[6] El-Sayed, A.M.A.; El-Mesiry, A.E.M.; El-Saka, H.A.A., On the fractional-order logistic equation, Appl. math. lett., 20, 817-823, (2007) · Zbl 1140.34302
[7] El-Shahed, M., Positive solutions for boundary value problem of nonlinear fractional differential equation, Abstr. appl. anal., 2007, (2007), 8 pages. Article ID 10368, doi:10.1155/2007/10368
[8] Bai, C., Positive solutions for nonlinear fractional differential equations with coefficient that changes sign, Nonlinear anal., 64, 677-685, (2006) · Zbl 1152.34304
[9] Zhang, S., Existence of solution for a boundary value problem of fractional order, Acta math. sci., 26, 220-228, (2006) · Zbl 1106.34010
[10] Bai, Z.; Lü, H., Positive solutions for boundary value problem of nonlinear fractional differential equation, J. math. anal. appl., 311, 495-505, (2005) · Zbl 1079.34048
[11] Chen, S.; Ni, W.; Wang, C., Positive solution of fourth order ordinary differential equation with four-point boundary conditions, Appl. math. lett., 19, 161-168, (2006) · Zbl 1096.34009
[12] Liang, S.; Zhang, J.H., Positive solutions of \(2 n\)th-order ordinary differential equations with multi-point boundary conditions, Appl. math. comput., 197, 262-270, (2008) · Zbl 1138.34007
[13] Guo, D., Nonlinear functional analysis, (1985), Shandong, Sci. Tech. Press Jinan
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.